Alert archive / New Mexico / Winter Storm Watches in 2012
Winter Storm Watch 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this winter storm watch at Feb 11, 2012, 3:23 AM MST. It took effect at Feb 12, 2012, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 11, 2012, 3:23 AM MST (10:23 UTC)
- In effect from
- Feb 12, 2012, 5:00 AM MST
- Expired
- Feb 11, 2012, 3:26 PM MST
- In force
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
114 WWUS45 KABQ 111023 WSWABQ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 323 AM MST SAT FEB 11 2012 ...WINTER STORM WATCH FOR THE SAN JUAN AND JEMEZ MOUNTAINS AND ADJACENT WESTERN HIGHLANDS... .A WESTBOUND COLD FRONT WILL MEET UP WITH AN EASTBOUND PACIFIC WEATHER SYSTEM LATE TONIGHT WITH HEAVY SNOW POSSIBLE OVER THE SAN JUAN AND JEMEZ MOUNTAINS...AND THE ADJACENT HIGHLANDS TO THE WEST. FORECASTS CALL FOR SNOW DEVELOPING LATE TONIGHT WITH AN INCREASE IN INTENSITY AND COVERAGE ON SUNDAY BEFORE TAPERING OFF GRADUALLY SUNDAY NIGHT. NMZ503-504-510-511-112300- /O.NEW.KABQ.WS.A.0002.120212T1200Z-120213T1200Z/ FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-SAN JUAN MOUNTAINS- JEMEZ MOUNTAINS- 323 AM MST SAT FEB 11 2012 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT. * SNOW ACCUMULATIONS...UP TO 4 INCHES POSSIBLE BELOW 7000 FEET. 6 TO 8 INCHES POSSIBLE ABOVE 7000 FEET. LOCALLY HIGHER AMOUNTS ON SUMMITS AND HIGHER SLOPES. * TIMING...SNOW DEVELOPING LATE TONIGHT WILL INCREASE IN INTENSITY ON SUNDAY...AND TAPER OFF GRADUALLY SUNDAY NIGHT. * WINDS...SOUTHEAST WINDS 10 TO 20 MPH LATE TONIGHT SHIFTING TO WEST SUNDAY EVENING AND CONTINUING SUNDAY NIGHT. * SNOW LEVELS...NEAR THE SURFACE SUNDAY MORNING RISING TO 6500 FEET DURING THE DAY SUNDAY...AND FALLING BACK TO THE SURFACE SUNDAY NIGHT. * LOCAL IMPACTS...LOCALLY HEAVY SNOWFALL POSSIBLE OVER HIGHWAYS 550...64...AND 84 NEAR DULCE...CHAMA...NAVAJO DAM...NORTHERN PORTIONS OF THE JICARILLA APACHE RESERVATION...TIERRA AMARILLA...TRES PIEDRAS...AND ALONG THE COLORADO BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WINTER STORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS WINTER WEATHER EVENT IN AND CLOSE TO THE WATCH AREA. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$ SHY
1 follow-up statement
244 WWUS45 KABQ 112226 WSWABQ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 326 PM MST SAT FEB 11 2012 ...SNOW FOR NORTHWEST NEW MEXICO WITH A WINTRY MIX ACROSS PORTIONS OF EAST CENTRAL INTO SOUTHEAST NEW MEXICO... .A WESTBOUND COLD FRONT WILL MEET UP WITH AN EASTBOUND PACIFIC WEATHER SYSTEM LATE TONIGHT WITH MODERATE TO HEAVY SNOW OVER THE SAN JUAN AND JEMEZ MOUNTAINS...AND THE ADJACENT HIGHLANDS TO THE WEST. SNOW WILL DEVELOP TONIGHT WITH AN INCREASE IN INTENSITY AND COVERAGE ON SUNDAY BEFORE GRADUALLY TAPERING OFF SUNDAY NIGHT. MEANWHILE SNOW...SLEET AND FREEZING RAIN WILL IMPACT CURRY... ROOSEVELT AND THE CHAVES COUNTY PLAINS AND GUADALUPE MOUNTAINS SUNDAY INTO SUNDAY NIGHT. NMZ510-120600- /O.UPG.KABQ.WS.A.0002.120212T1200Z-120213T1200Z/ /O.NEW.KABQ.WS.W.0003.120212T0700Z-120213T1800Z/ SAN JUAN MOUNTAINS- 326 PM MST SAT FEB 11 2012 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM MST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...4 TO 8 INCHES BELOW 7500 FEET AND 8 TO 12 INCHES ABOVE 7500 FEET. LOCALLY HIGHER AMOUNTS POSSIBLE ON WEST FACING SLOPES NEAR THE COLORADO BORDER. * TIMING...SNOW DEVELOPING LATE TONIGHT WILL INCREASE IN INTENSITY ON SUNDAY...AND TAPER OFF GRADUALLY SUNDAY NIGHT. * WINDS...SOUTHEAST WINDS 10 TO 20 MPH LATE TONIGHT SHIFTING TO SOUTHWEST SUNDAY AFTERNOON AND WEST SUNDAY NIGHT. * SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL LOCATIONS. * LOCAL IMPACTS...LOCALLY HEAVY SNOWFALL LIKELY WITH POOR VISIBILITY AND DANGEROUS DRIVING CONDITIONS ESPECIALLY ON HIGHWAY 84/64 FROM TIERRA AMARILLA TO CHAMA AND THE COLORADO BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NMZ503-504-511-120600- /O.UPG.KABQ.WS.A.0002.120212T1200Z-120213T1200Z/ /O.NEW.KABQ.WW.Y.0008.120212T0700Z-120213T1800Z/ FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-JEMEZ MOUNTAINS- 326 PM MST SAT FEB 11 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM MST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...2 TO 5 INCHES BELOW 7500 FEET AND 5 TO 10 INCHES ABOVE 7500 FEET. LOCALLY HIGHER AMOUNTS POSSIBLE ALONG WEST AND SOUTHWEST FACING SLOPES. * TIMING...SNOW DEVELOPING TONIGHT WILL INCREASE IN INTENSITY ON SUNDAY...AND GRADUALLY TAPER OFF SUNDAY NIGHT. * WINDS...SOUTHEAST WINDS 10 TO 20 MPH LATE TONIGHT SHIFTING TO SOUTHWEST SUNDAY AFTERNOON AND WEST SUNDAY NIGHT. * SNOW LEVELS...NEAR THE SURFACE SUNDAY MORNING RISING TO 6500 FEET DURING THE DAY SUNDAY...AND FALLING BACK TO THE SURFACE SUNDAY NIGHT. * LOCAL IMPACTS...LOCALLY MODERATE TO BRIEFLY HEAVY SNOWFALL POSSIBLE OVER U.S. HIGHWAYS 64 AND 84 AND STATE ROAD 44. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. && $$ NMZ535-536-538-540-120600- /O.NEW.KABQ.WW.Y.0008.120212T1200Z-120213T0600Z/ CURRY COUNTY-ROOSEVELT COUNTY-CHAVES COUNTY PLAINS- SOUTHWEST CHAVES COUNTY- 326 PM MST SAT FEB 11 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 11 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...SLEET AND FREEZING RAIN...WHICH IS IN EFFECT FROM 5 AM TO 11 PM MST SUNDAY. * SNOW ACCUMULATIONS...1 TO 3 INCHES OF SNOW AND SLEET FAVORING CURRY...ROOSEVELT AND EASTERN CHAVES COUNTIES. * TIMING...A WINTRY MIX OF PRECIPITATION WILL BEGIN SUNDAY MORNING AND CONTINUE THROUGH SUNDAY EVENING THEN TAPER OFF BEFORE MIDNIGHT SUNDAY NIGHT. * WINDS...SOUTH WINDS 10-20 MPH SUNDAY AND 5 TO 15 MPH SUNDAY NIGHT. * SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR FREEZING AND FROZEN PRECIPITATION AT ALL LOCATIONS. * LOCAL IMPACTS...THE HEAVIEST PRECIPITATION WILL LIKELY IMPACT U.S. 380 EAST OF ROSWELL AND U.S. ROUTE 70 FROM ELKINS TO ELIDA TO PORTALES AND CLOVIS ON SOUTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR HAZARDOUS ROAD CONDITIONS AND REDUCED VISIBILITIES. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this winter storm watch went out at Feb 11, 2:58 AM MST, 25 minutes earlier.
Area forecast discussion, Feb 11, 2:58 AM MST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 258 AM MST SAT FEB 11 2012 .DISCUSSION... CURRENTLY...UPSTREAM RIDGE EXTENDING FROM BAJA CALIFORNIA TO THE SNAKE RIVER VALLEY IN SOUTHERN IDAHO...WITH SKINNY EXTENSION NORTHWARD TO THE CANADIAN ARCTIC NEAR VICTORIA ISLAND. 1043 MB HIGH SITTING OVER CENTRAL NEBRASKA WORKING AGAINST SURFACE LOW OVER THE LOWER COLORADO RIVER VALLEY NEAR YUMA...AND THIS IMPARTING AN EASTERN COMPONENT TO WINDS OVER THE EASTERN HALF OF THE STATE. FREEZING FOG DROPPED VISIBILITY INTO THE FRACTIONALS OVER THE NORTHEAST PLAINS...WITH GOES IMAGER SHOWING FOG PLACEMENT MAINLY NORTH AND EAST OF A LINE FROM RATON TO TUCUMCARI. THESE VISIBILITIES HAVE IMPROVED GRADUALLY IN THE LAST FEW HOURS...AND ANTICIPATE EXPIRING DENSE FOG ADVISORY ON SCHEDULE THIS MORNING. MODELS...REASONABLE AGREEMENT THROUGH NEXT WEEKEND...WITH SOME UPSTREAM TIMING AND PLACEMENT DISCREPANCIES SHOWING UP LATE IN THE WEEKEND HEADING INTO THE FOLLOWING WORK WEEK. ACCEPTED CONSENSUS WILL MOVE RIDGE OVER NEW MEXICO...AS WEST COAST TROUGH UPSTREAM NEATLY CUTS RIDGE IN TWO...LEAVING NEW MEXICO IN THE SOUTHERN HALF AND THE RIDGE ITSELF HIGHLY SUSCEPTIBLE TO RAPID SHEARING. WEST COAST TROUGH WILL ARRIVE AT THE WESTERN BORDER OF THE STATE SUNDAY MORNING AND TAKE THROUGH SUNDAY NIGHT FOR SOLID EASTBOUND TRIP INTO CENTRAL TEXAS. UPSTREAM...CLOSED LOW SETTING UP OVER NORTHERN CALIFORNIA SUNDAY WILL MOVE TO ARIZONA BY TUESDAY MORNING AND START PINGING ON WESTERN NEW MEXICO TUESDAY NIGHT. ANOTHER DAY TRIP ACROSS THE STATE IN STORE FOR THIS SYSTEM...WITH A SOMEWHAT MUDDY ENDING LATE WEDNESDAY NIGHT AS NEXT UPSTREAM SYSTEM DEEPENS OVER SOUTHERN CALIFORNIA...AND HELPS MAINTAIN A POSITIVELY TILTED TROUGH OVER NEW MEXICO FOR THE REMAINDER OF THE WORK WEEK. SOLUTIONS MOVING TROUGH ACROSS THE STATE BY LATE SATURDAY AS NEXT UPSTREAM SYSTEM AMPLIFIES OVER THE INLAND PACIFIC NORTHWEST AND DIGS TO THE FOUR CORNERS LATE SUNDAY. MODEL SOLUTIONS SHEAR THIS ONE QUICKLY EASTWARD ACROSS NEW MEXICO THROUGH MONDAY MORNING...BUT HAVE DIFFERENCES UPSTREAM. EUROPEAN COLLEAGUES AT ECMWF KEEPING A MORE PROGRESSIVE PATTERN WITH NORTHWEST FLOW INTO NEW MEXICO...WHILE HOMEGROWN GFS CLOSES OFF LOW OVER SACRAMENTO WITH HINTS ON PUSHING THIS TOWARD NEW MEXICO AROUND THE MIDDLE OF THE WORK WEEK. THIS IS A GOOD BIT IN THE FUTURE...AND HAVE A FEW MORE RUNS TO SEE IF SOLUTIONS CAN CLOSE THE GAPS ON THE STORY AFTER NEXT WEEKEND. NEAR TERM...TODAY THROUGH TUESDAY...A NICE START WITH A ROWDY ENDING TODAY...AS COLD FRONT OUT OF THE SOUTHERN PLAINS MAKES RAPID WESTWARD PUSH ACROSS NEW MEXICO. FRONTAL PLACEMENT ROUGHLY RATON TO ROSWELL THIS MORNING MOVING TO THE CONTINENTAL DIVIDE BY THIS AFTERNOON. EVENING EASTERLY WINDS ACCELERATING THROUGH CENTRAL MOUNTAIN CHAIN GAPS AND OUT OVER THE RIO GRANDE VALLEY WILL GUST TO NEAR 40 MPH THROUGH THE OVERNIGHT BEFORE DECREASING TOWARD SUNRISE EARLY SUNDAY MORNING. SHOWER COVERAGE PRECIPITATION TYPE GOVERNED BY MUCH COLDER AIR MOVING IN...WITH DAYTIME ISOLATED SNOW SHOWERS OVER THE EAST SPREADING RAPIDLY TO THE NORTHERN MOUNTAINS AND ADJACENT NORTHEAST HIGHLANDS AS WEST COAST TROUGH APPROACHES THE FOUR CORNERS. SATURDAY NIGHT SNOW AMOUNTS MODEST AS THE STORM GETS UNDERWAY...WITH HEAVIER SNOW TO FOLLOW IN THE NEXT 24 HOURS. FOR SUNDAY...WEST COAST TROUGH AXIS LYING FROM NORTHEAST SONORA ALONG NEW MEXICOS WESTERN BORDER TO GREAT SALT LAKE...AND THIS AXIS WILL SHIFT EASTWARD ACROSS THE CENTRAL MOUNTAIN CHAIN BY SUNDAY EVENING. ASSOCIATED SURFACE LOW WILL TRACE PATH FROM GALLUP TO SOUTHEAST COLORADO THROUGH THE DAY...AND PATTERN WILL PUT HEAVIER SNOWFALLS IN THE SAN JUAN AND JEMEZ MOUNTAINS...AND ADJACENT HIGHLANDS TO THE WEST. WILL PLACE THIS AREA UNDER A WINTER STORM WATCH FOR NOW AND EXPECT SOME EXPANSION EASTWARD AND PERHAPS SOUTHWARD OVER THE NEXT 24 HOURS. FOR RIGHT NOW...SNOW ACCUMULATIONS OVER THE CONTINENTAL DIVIDE AND CENTRAL MOUNTAIN CHAIN ARE RIDING BELOW WATCH CRITERIA FOR NOW...BUT THIS WILL HAVE TO BE WATCHED CAREFULLY. TO THE SOUTH AND EAST...SOME WARM AIR RETURNING BACK TO THE NORTH MAY RIDE OVER THE COLDER AIR AT THE SURFACE...AND SOME SPOTS OF FREEZING RAIN ALONG AND SOUTHEAST OF A LINE FROM EL PASO TO CLOVIS MAY MIX IN WITH THE BROADER SNOW PATTERN. AND FOR THE CENTRAL AND WEST...DAYTIME LIFTED INDICES WILL DROP BELOW ZERO WITH A COUPLE OF HUNDRED J PER KG CAPE AND LAPSE RATES AROUND 8 C PER KM TO SET OFF SOME THUNDERSTORMS EMBEDDED IN THE EASTBOUND RAIN AND SNOW SHOWERS. WITH COLD FRONT WELL SOUTH AND WEST OF NEW MEXICO...SUNDAY TEMPERATURES WILL RUN 10 TO 20 DEGREES BELOW MID FEBRUARY NORMALS OVER THE EAST...AND 5 TO 10 DEGREES BELOW NORMAL CENTRAL AND WEST. WITH SURFACE LOW ENDING UP IN COLORADO BY LATE SUNDAY...BREEZY WINDS WILL SHIFT TO SOUTHWEST...WITH SOME GUSTS OVER THE CONTINENTAL DIVIDE AND NEAR THE ARIZONA LINE...AND OVER THE NORTHEAST PLAINS IN THE TIGHTEST SURFACE PRESSURE GRADIENT. FOR MONDAY...WEAK RIDGE WILL DO ITS BEST TO PROVIDE SOME LIMITED WARMING IN ADVANCE OF NEXT INBOUND PACIFIC SYSTEM...WITH DAYTIME HIGH TEMPERATURES ADVANCING TO WITHIN A HANDFUL OF DEGREES EITHER SIDE OF NORMAL..WARMEST EAST AND SOUTH. AS NEXT SYSTEM APPROACHES...RAIN AND HIGH COUNTRY SNOW SHOWERS WILL CONTINUE OVER THE NORTHERN AND NORTHWEST SECTIONS OF THE STATE...AS SURFACE LOW SETTING UP OVER NORTHEAST NEW MEXICO KEEPS WINDS WESTERLY AND GUSTY OVER THE EAST SLOPES AND ADJACENT PLAINS OF THE CENTRAL MOUNTAIN CHAIN. FOR TUESDAY...INBOUND SYSTEM CENTERED UP ON SOUTHERN NEVADA BY MIDDAY TUESDAY WILL BRING WINTRY VALENTINES EVE GIFT TO THE FOUR CORNERS BY LATE TUESDAY NIGHT. SPRAWLING SURFACE LOW OVER THE ENTIRE SOUTHWEST U.S. WILL SHARPEN UP OVER EASTERN NEW MEXICO TUESDAY NIGHT AS AFTERNOON SOUTHWESTERLY BREEZES KICK UP OVER THE SOUTHERN HALF OF THE STATE AND REMAIN BREEZY OVERNIGHT OVER THE EASTERN SLOPES AND ADJACENT PLAINS OF THE CENTRAL MOUNTAIN CHAIN. COOLING IN THE WEST AS SYSTEM APPROACHES WITH CLOUD COVER AND SHOWERS...WITH TEMPERATURES FALLING 5 TO 10 DEGREES BELOW NORMAL IN THE WEST...AND REMAINING NORMAL OR A LITTLE WARMER IN TH EAST AHEAD OF THE EASTBOUND COLDER AIR. SHOWER COVERAGE WITH HIGH COUNTRY SNOW NORTH AND WEST DURING THE DAY WILL EXPAND ACROSS THE RIO GRANDE TO THE CENTRAL MOUNTAIN CHAIN...NORTHEAST HIGHLANDS...AND NORTHEAST PLAINS BY TUESDAY NIGHT. OUTLOOK...WEDNESDAY THROUGH FRIDAY...SYSTEM MAKING VERY SLOW EXIT AND CRAWLING LIFT INTO THE CENTRAL PLAINS LATE WEDNESDAY AS NEXT SYSTEM INBOUND CLOSES OFF OVER THE SOUTHERN CALIFORNIA COAST AND KEEPS ELONGATED POSITIVELY TILTED TROUGH OVER NEW MEXICO THROUGH THE END OF THE WORK WEEK. NO WARM UP IN THIS PATTERN....AND DAYTIME TEMPERATURE WILL REMAIN 5 TO 10 DEGREES BELOW MID FEBRUARY NORMALS THROUGH FRIDAY. SHOWER COVERAGE WILL BE WIDESPREAD AND CHRONIC THROUGH FRIDAY...WITH NO SPOT EXEMPT FROM SOME DAYTIME RAIN AND HIGH COUNTRY SNOW...WITH SNOW LEVELS DROPPING NIGHTLY TO THE SURFACE. WEAK COLD FRONT ADVANCES WESTWARD OUT OF THE CENTRAL PLAINS THURSDAY...AUGMENTED BY COOLER AIR WORKING IN FROM THE NORTHWEST ON THURSDAY NIGHT. GUSTY WINDS OVER THE EASTERN SLOPES AND ADJACENT PLAINS OF THE CENTRAL MOUNTAIN CHAIN WEDNESDAY WILL WEAKEN THROUGH FRIDAY AS SURFACE PRESSURE GRADIENT FLATTENS OUT UNDER THE TROUGH ALOFT. SHY && .AVIATION... THROUGH THE MORNING A BACK DOOR COLD FRONT WILL EASE INTO THE EASTERN PLAINS OF NEW MEXICO...DRAGGING IN LOW LEVEL CLOUDS AND SOME PATCHY FOG/MIST INTO THE NORTHEASTERN AND EAST CENTRAL PLAINS OF THE STATE. SOME MVFR TO LOCALIZED IFR CONDITIONS CAN BE EXPECTED IN LOW CLOUDS AND MIST...INCLUDING AT KTCC. THESE CLOUDS WILL LESSEN FARTHER WEST AND SOUTH. A WEAK UPPER LEVEL RIDGE WILL WORK OVER NEW MEXICO TODAY...KEEPING OTHER AREAS IN VFR CONDITIONS WITH MODERATE BREEZES FROM THE SOUTH AND SOUTHEAST. THESE WINDS WILL TURN A BIT MORE EASTERLY...AND WILL ACCELERATE THROUGH GAPS AND CANYONS WITHIN THE CENTRAL MOUNTAIN CHAIN THIS EVENING. AIRPORTS SUCH AS KSAF AND KABQ WILL OBSERVE WINDY CONDITIONS WITH OCCASIONAL GUSTS TO 30 AND 35 KT POSSIBLE. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. && .FIRE WEATHER... THE PARADE OF WEATHER DISTURBANCES WILL CONTINUE...LEAVING PERIODIC BOUTS OF UNSETTLED WEATHER OVER NEW MEXICO THROUGH THE NEXT SEVERAL DAYS. WHILE AN UPPER LEVEL RIDGE WILL BRIEFLY BECOME ESTABLISHED OVER THE STATE TODAY...A COOLER AIR MASS ASSOCIATED WITH A SURFACE WILL CONTINUE TO BACK INTO THE EASTERN PLAINS TODAY. AREAS IN EAST CENTRAL TO NORTHEASTERN NEW MEXICO WILL SEE SOME LOW CLOUDS AND FOG/MIST TODAY...PRIMARILY IN THE MORNING...BUT OTHER AREAS WILL ONLY OBSERVE A SLOW INCREASE IN HIGH CLOUDINESS WITH MODERATE BREEZES FROM THE SOUTH AND SOUTHEAST. DAYTIME HUMIDITY WILL FALL TO THE 20 TO 40 PERCENT RANGE IN MUCH OF THE FORECAST AREA TODAY...WITH EVEN HIGHER VALUES IN THE EAST CENTRAL TO NORTHEASTERN PLAINS. TEMPERATURES WILL CREEP SLIGHTLY ABOVE NORMAL IN WESTERN NEW MEXICO WHILE EASTERN SECTIONS REMAIN 10 TO 20 DEGREES BELOW DUE TO THE BACK DOOR FRONTAL PUSH. VENTILATION WILL SUFFER TODAY IN THE EASTERN PLAINS DUE TO THE LOWER MIXING HEIGHTS...BUT WILL BE FAIR IN THE WESTERN HALF OF THE STATE. AS THE EVENING ARRIVES A STRENGTHENING SURFACE PRESSURE GRADIENT WILL ALLOW WINDS TO ACCELERATE THROUGH GAPS/CANYONS WITHIN THE CENTRAL MOUNTAIN CHAIN WHERE GUSTY CONDITIONS WILL PERSIST INTO SUNDAY MID MORNING. GOOD TO EXCELLENT HUMIDITY RECOVERY WILL ALSO DEVELOP THROUGH THIS TIME FRAME. THE NEXT WEATHER DISTURBANCE WILL QUICKLY ARRIVE...FIRST IMPACTING NORTH CENTRAL TO NORTHWESTERN NEW MEXICO LATE TONIGHT AND EARLY SUNDAY MORNING. SHOWERS WILL SPREAD FARTHER SOUTH AND A BIT FARTHER EAST BY LATE SUNDAY AS THE TROUGH AXIS WORKS INTO THE STATE AND MOISTURE IS UTILIZED BY UPPER LEVEL DYNAMICS. THIS FEATURE WILL THEN WORK INTO WEST TEXAS BY MONDAY MORNING...DRAGGING COOLER TEMPERATURES AND BREEZY TO WINDY WEST NORTHWEST WINDS INTO NEW MEXICO AS MOST OF...BUT NOT ALL OF...THE PRECIPITATION FADES FROM WEST TO EAST. A FEW TO SEVERAL INCHES OF SNOW ACCUMULATION WILL BE POSSIBLE IN THE MOUNTAINS...MOSTLY WITHIN NORTH CENTRAL AND NORTHWESTERN NM. THE PRECIPITATION...INCREASED CLOUDS...AND HIGHER HUMIDITY WILL PRECLUDE ANY FIRE WEATHER CONCERNS...AND VENTILATION WILL BENEFIT AREA WIDE. THE NEXT DISTURBANCE WILL QUICKLY ARRIVE TUESDAY INTO WEDNESDAY...QUICKLY TRACKING EASTWARD...AND GENERALLY FAVORING THE NORTHERN TIER OF NEW MEXICO AS FAR AS PRECIPITATION PRODUCTION IS CONCERNED. BREEZY TO OCCASIONALLY WINDY CONDITIONS WILL ACCOMPANY THE PASSAGE OF THIS TROUGH...AND AGAIN VENTILATION WILL IMPROVE WHILE RELATIVE HUMIDITY REMAINS ELEVATED IN A COOLER TEMPERATURE REGIME WITH MORE CLOUDS AND INCREASED PRECIPITATION...MOSTLY IN THE NORTH. EXTENDED MODEL GUIDANCE REVEALS AN ACTIVE PATTERN TO CONTINUE...BUT TIMING OF SUBSEQUENT PERTURBATIONS WILL BE FINE-TUNED DAY-BY-DAY. THE OVERALL VARIANCE WITHIN TEMPERATURE/HUMIDITY/PRECIPITATION TRENDS WILL HOLD FAIRLY SIMILAR TO WHAT HAS BEEN OBSERVED OVER THE PAST COUPLE OF WEEKS. 52 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 55 31 48 28 / 0 30 40 30 DULCE........................... 48 25 42 21 / 0 60 50 40 CUBA............................ 52 26 42 26 / 0 20 50 40 GALLUP.......................... 57 27 47 23 / 0 5 40 30 EL MORRO........................ 55 27 44 24 / 0 10 40 30 GRANTS.......................... 55 27 46 25 / 0 10 40 30 QUEMADO......................... 57 29 47 25 / 0 5 30 20 GLENWOOD........................ 65 25 53 23 / 0 5 20 10 CHAMA........................... 44 15 37 21 / 0 50 60 50 LOS ALAMOS...................... 48 26 40 29 / 0 20 40 40 PECOS........................... 43 21 39 29 / 0 20 40 30 CERRO/QUESTA.................... 46 19 38 19 / 0 20 40 30 RED RIVER....................... 39 16 33 19 / 0 20 40 30 ANGEL FIRE...................... 41 14 34 22 / 0 20 30 30 TAOS............................ 47 22 41 23 / 0 20 40 30 MORA............................ 42 20 39 26 / 0 10 30 30 ESPANOLA........................ 53 24 47 27 / 0 10 30 30 SANTA FE........................ 47 26 41 30 / 0 10 40 30 SANTA FE AIRPORT................ 51 25 44 27 / 0 10 40 30 ALBUQUERQUE FOOTHILLS........... 55 33 48 33 / 0 5 30 30 ALBUQUERQUE HEIGHTS............. 57 33 49 33 / 0 5 20 20 ALBUQUERQUE VALLEY.............. 60 30 51 30 / 0 5 20 20 ALBUQUERQUE WEST MESA........... 58 32 50 32 / 0 5 30 20 LOS LUNAS....................... 60 28 52 28 / 0 5 20 20 RIO RANCHO...................... 57 31 49 32 / 0 5 30 20 SOCORRO......................... 63 31 55 31 / 0 5 20 20 SANDIA PARK/CEDAR CREST......... 54 26 44 28 / 0 5 30 30 TIJERAS......................... 54 25 47 30 / 0 5 30 30 MORIARTY/ESTANCIA............... 46 19 44 28 / 0 5 30 30 CLINES CORNERS.................. 41 17 40 27 / 0 10 30 30 GRAN QUIVIRA.................... 55 26 45 29 / 0 5 20 20 CARRIZOZO....................... 60 26 50 28 / 0 5 20 20 RUIDOSO......................... 49 25 44 29 / 0 5 30 20 CAPULIN......................... 33 15 39 21 / 10 10 10 10 RATON........................... 39 14 45 24 / 5 10 10 10 SPRINGER........................ 38 17 44 26 / 10 10 10 10 LAS VEGAS....................... 38 18 43 26 / 0 10 20 20 CLAYTON......................... 27 15 39 26 / 20 10 10 10 ROY............................. 33 19 40 26 / 20 10 10 10 CONCHAS......................... 38 21 45 30 / 20 5 10 20 SANTA ROSA...................... 42 21 47 31 / 10 5 10 20 TUCUMCARI....................... 37 18 43 28 / 20 5 10 10 CLOVIS.......................... 35 16 36 28 / 10 5 30 20 PORTALES........................ 37 18 37 29 / 10 5 30 20 FORT SUMNER..................... 47 21 46 28 / 10 5 20 20 ROSWELL......................... 47 25 45 29 / 5 5 20 20 PICACHO......................... 50 22 47 30 / 0 10 20 20 ELK............................. 50 23 46 31 / 0 10 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... FREEZING FOG ADVISORY UNTIL 8 AM MST THIS MORNING FOR THE FOLLOWING ZONES...NMZ527-528-530-531. WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT FOR THE FOLLOWING ZONES...NMZ503-504-510-511. && SHY/52
Hazardous weather outlook, Feb 10, 5:30 AM MST, 21 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 530 AM MST FRI FEB 10 2012 NMZ501>540-111300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 530 AM MST FRI FEB 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW DEVELOPING OVER THE NORTHEAST AND EASTERN PLAINS SATURDAY AFTERNOON WILL EXPAND RAPIDLY TO THE WEST AND SOUTH SATURDAY NIGHT...AND EXPAND STATEWIDE ON SUNDAY BEFORE TAPERING OFF EARLY MONDAY MORNING. EXPECT SIGNIFICANT SNOW ACCUMULATION OVER THE SAN JUAN...SANGRE DE CRISTO...AND JEMEZ MOUNTAINS THROUGH MONDAY MORNING. SOUTHWEST WINDS WILL BECOME BLUSTERY SUNDAY AFTERNOON OVER THE NORTHEAST HIGHLANDS AND ADJACENT PLAINS. SNOW WILL DEVELOP OVER THE NORTHWEST MONDAY NIGHT AND EXPAND IN COVERAGE TO THE EAST AND SOUTH MONDAY NIGHT THROUGH WEDNESDAY MORNING. EXPECT HEAVIEST SNOW ACCUMULATION OVER THE NORTHERN THIRD OF THE STATE THROUGH WEDNESDAY. WINDS WILL BECOME BLUSTERY MONDAY OVER THE EASTERN SLOPES AND ADJACENT PLAINS OF THE CENTRAL MOUNTAIN CHAIN...AND ACROSS THE SOUTH CENTRAL MOUNTAINS ON TUESDAY. SNOW WILL DEVELOP OVER THE SOUTHWEST MOUNTAINS THURSDAY AFTERNOON AND INCREASE IN INTENSITY AND COVERAGE THROUGH THURSDAY NIGHT. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SHY
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 11:40 PM MST | Freezing Fog Advisory | ABQ | 11 hr | |
| Feb 11, 3:26 PM MST | Winter Storm Warning | ABQ | 44 hr | |
| Feb 11, 3:26 PM MST | Winter Weather Advisory | ABQ | 44 hr |
Nearby
Winter Storm Watches in New Mexico, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.